Vermont, 2004Winter Storm in Vermont, February 3, 2004
February 3, 2004 · NWS ALY · 1 event in 1 county or zone
1 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 3, 3:52 PM EST, 4 hours 8 minutes earlier.
Area forecast discussion, Feb 3, 3:52 PM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
352 PM EST TUE FEB 3 2004
.DISCUSSION...
STILL ON TRACK FOR A FAST MOVING STORM BUT PCPN TYPE IS STILL THE
BIGGEST FORECAST PROBLEM. HAVE ADDED CHC SLEET/FREEZING RAIN TO
NRN ZNS ALTHOUGH STILL LOOKING FOR MOSTLY SNOW. WILL STICK WITH
PREVIOUS STORM TOTALS AND CONSEQUENTLY WARNINGS AND ADVSYS WILL
REMAIN IN SAME PLACES. EXTENDED ADVSY FOR SERN NY UNTIL MIDNGT SO
THAT EVERYTHING WOULD EXPIRE AT THE SAME TIME. SFC LOW NR KPHL AT
20Z EXPCTD TO LIFT INTO CNTRL VT/NH BY 06Z. HIGH PRES WILL FOLLOW
WEDS/THU WITH NEXT SYS APCHG AREA THU NGT.
.AVIATION DISCUSSION...IFR CONDS UNTIL AFT 09Z.
.HYDROLOGICAL DISCUSSION...NOT EXPECTING ENOUGH RUNOFF IN SERN NY TO
CAUSE ANY PROBLEMS WITH ICE/ICE JAMS.
.ALY...WINTER STORM WARNING UNTIL MIDNIGHT FOR THE CATSKILLS
NORTHWARD TO THE MOHAWK VALLEY...SOUTHERN ADIRONDACKS AND LAKE
GEORGE REGION. WINTER WEATHER ADVISORY FOR THE BALANCE OF EASTERN
NEW YORK AND ADJACENT WESTERN NEW ENGLAND FOR VARIABLE AMOUNTS OF
SNOW AND SLEET AND POSSIBLY SOME GLAZING FROM FREEZING RAIN UNTIL
MIDNIGHT.
GG
Hazardous weather outlook, Feb 3, 5:00 AM EST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
500 AM EST TUE FEB 3 2004
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-030952-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.
.DAY ONE...TODAY
A WINTER STORM WARNING FOR THE CATSKILLS TO LAKE GEORGE INCLUDING THE
MOHAWK VALLEY AND SOUTHERN ADIRONDACKS FROM MID AFTERNOON UNTIL
MIDNIGHT. SIX TO 9 INCHES OF SNOWFALL TOTAL. A WINTER WEATHER
ADVISORY IN IN EFFECT FOR THE BALANCE OF EASTERN NEW YORK AND
ADJACENT WESTERN NEW ENGLAND FOR MAINLY THE SAME TIME PERIOD AS THE
AFOREMENTIONED WARNING. GENERALLY 2 TO 6 INCHES OF SNOW IN THE
ADVISORY AREA. SOME GLAZING FROM FREEZING RAIN IS
POSSIBLE...ESPECIALLY SOUTH AND EAST OF THE CAPITAL DISTRICT.
.DAYS TWO THOUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...REPORTS OF
SNOW AND ICE ACCUMULATION ARE ALWAYS APPRECIATED AT YOUR NATIONAL
WEATHER SERVICE IN ALBANY.
STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER
SERVICE...FOR FURTHER DETAILS OR UPDATES.
FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE
WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA
YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT
AREA.
In the hours before
Local storm report, Feb 3, 7:24 PM EST, 36 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP D
0723PM TUE FEB 03 2004
#1 0000001 000
DSAB WLSR APTS DHQT
00062 FILE 28 SP ALEXANDRIA BAY NY1220300 FEB 03-04
TO APB
INTERSTATE 81 NORTH BETWEEN EXIT 49 AND 50 WILL BE CLOSED TO ALL TRAFFIC
02/03/04 AT 7:30 PM FOR REMOVAL OF A TRACTOR TRAILER
AUTH SGT EDWARD C FILLINGHAM 7:22PM
OPER - FILLINGHAM,EDWARD C 1923
Local storm report, Feb 3, 7:47 PM EST, 13 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP D
0747PM TUE FEB 03 2004
#1 0000001 000
DSAB WLSR APTS DHQT
00063 FILE 28 SP ALEXANDRIA BAY NY1220300 FEB 03-04
TO APB
REF TT#00062 DATE - INTERSTATE 81 NORTH REOPENED
AUTH SGT EDWARD C FILLINGHAM 7:45PM
OPER - FILLINGHAM,EDWARD C 1946
Winter Storm, Western Windham
- When
- February 3, 8:00 PM EST to 11:59 PM EST
- Where
- Western Windham forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.991, -72.714 (the zone’s center; the record gives no point)
A complex storm system, moving through the Ohio Valley on Feburary 3, transferred energy to a coastal storm off the Mid Atlantic coastline. This secondary storm tracked northeast, bringing a quick shot of moderate to occasionally heavy snow, during the evening of the 3rd, across elevated sections of the Green Mountains of Windham County. A swath of 7-10 inches of snow fell in this area with slightly lesser amounts across the remainder of extreme southern Vermont. The heaviest snowfall reported was 9.5 inches at West Wardsboro.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in New York, February 3, 2004$170,000 · 17 events
- Heavy Snow in Pennsylvania, February 3, 200427 events
- Heavy Snow in Pennsylvania, February 3, 2004$30,000 · 3 events
- Winter Storm in Kansas, February 3 to 4, 200424 events
- Flash Flood in Pennsylvania, February 3, 2004$30,000 · 1 event
- Winter Storm in Vermont, February 3 to 4, 2004$20,000 · 2 events
- Winter Weather in Maine, February 3 to 4, 200411 events
- Winter Weather in New Hampshire, February 3 to 4, 200410 events
- Winter Storm in New York, February 3, 20049 events
- Winter Storm in Virginia, February 3, 20048 events
- Winter Storm in Colorado, February 3 to 5, 20047 events
- Winter Storm in West Virginia, February 3, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383736.